6 doctors weighed in:

Any substitute? I have Medrol (methylprednisolone) allergy.

6 doctors weighed in
Dr. Paul Carter
Internal Medicine - Allergy & Immunology
3 doctors agree

In brief: Yes

Other answers have indicated that there is no allergy to methylprednisolone.
This is categorically incorrect. You may have a delayed type hypersensitivity to drugs related to Methylprednisolone verifiable by patch testing. Oral Dexamethasone is a reasonable substitute that does not cross react.

In brief: Yes

Other answers have indicated that there is no allergy to methylprednisolone.
This is categorically incorrect. You may have a delayed type hypersensitivity to drugs related to Methylprednisolone verifiable by patch testing. Oral Dexamethasone is a reasonable substitute that does not cross react.
Dr. Paul Carter
Dr. Paul Carter
Thank
Dr. Dennis Clifford
Internal Medicine - Pulmonary Critical Care
4 doctors agree

In brief: Really?

What do you mean by allergy? Methylprednisolone (medrol) is a corticosteroid and allergy does not occur to it.
If you are intolerant of it there are alternatives like decadron, (dexamethasone) Prednisone and triamcinilone which may be used depending on what condition is being treated.

In brief: Really?

What do you mean by allergy? Methylprednisolone (medrol) is a corticosteroid and allergy does not occur to it.
If you are intolerant of it there are alternatives like decadron, (dexamethasone) Prednisone and triamcinilone which may be used depending on what condition is being treated.
Dr. Dennis Clifford
Dr. Dennis Clifford
Thank
Dr. Thomas Namey
Internal Medicine - Rheumatology

In brief: There are many.

There are quite a few corticosteroids available.
Most would have no allergy effects. However with any steroid, taken orally or by injection, some people feel facial flushing (common), anxiety and/or sleep disturbance are allergies. They are benign short-lived side effects. I do not know how you are taking the medicine, or for what condition, so i cannot give you specific substitutes.

In brief: There are many.

There are quite a few corticosteroids available.
Most would have no allergy effects. However with any steroid, taken orally or by injection, some people feel facial flushing (common), anxiety and/or sleep disturbance are allergies. They are benign short-lived side effects. I do not know how you are taking the medicine, or for what condition, so i cannot give you specific substitutes.
Dr. Thomas Namey
Dr. Thomas Namey
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
163K people helped
Continue
108,000 doctors available
Read more answers from doctors